Texas, 2018Damaging Winds in Texas, June 8 to 9, 2018
June 8 to 9, 2018 · NWS LUB · 3 events in 3 counties and zones
A complex of decaying thunderstorms moving out of eastern New Mexico led to several severe wind gusts in the extreme southwestern Texas Panhandle from late in the evening on the eighth to early in the morning on the ninth.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A complex of decaying thunderstorms moving out of eastern New Mexico led to several severe wind gusts in the extreme southwestern Texas Panhandle from late in the evening on the eighth to early in the morning on the ninth.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jun 8, 5:10 PM CST, 5 hours 10 minutes earlier.
Area forecast discussion, Jun 8, 5:10 PM CST, 5 hours 10 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
610 PM CDT Fri Jun 8 2018
.AVIATION...
VFR conditions in place at all three terminals but forecast
continues to remain highly uncertain tonight. Areas of showers
and thunderstorms continue to develop in E NM and is slowly
moving east. There remains the possibility that these thunderstorm
could move through KLBB/KPVW later tonight. However, timing
remains highly uncertain and will have to amend TAFs once the
situation evolves. Any thunderstorms that develop should
dissipate after midnight leaving behind light and variable wind
into Saturday.
&&
.LUB WATCHES/WARNINGS/ADVISORIES...
None.
&&
28
Hazardous weather outlook, Jun 8, 9:23 PM CST, 57 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
1023 PM CDT Fri Jun 8 2018
TXZ021>044-091530-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Yoakum-Terry-Lynn-Garza-Kent-Stonewall-
1023 PM CDT Fri Jun 8 2018
This Hazardous Weather Outlook is for the South Plains, Rolling
Plains and the far Southern Texas Panhandle.
.DAY ONE...Tonight
A complex of thunderstorms is expected to move southeastward out
of eastern New Mexico. Some of these storms could become strong to
possibly severe with hail to the size of quarters and wind gusts
to 60 mph possible.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected tonight.
Thunderstorm Wind, Parmer
- When
- June 8, 10:20 PM CST
- Where
- Parmer County, 2 mi NE of Friona
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.651, -102.705
A Texas Tech University West Texas mesonet site near Friona measured a wind gust to 61 mph.
Thunderstorm Wind, Castro
- When
- June 9, 12:55 AM CST
- Where
- Castro County, 2 mi NE of Dimmitt
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.571, -102.295
A Texas Tech University West Texas mesonet site near Dimmitt measured a wind gust to 66 mph.
Thunderstorm Wind, Swisher
- When
- June 9, 2:32 AM CST
- Where
- Swisher County, 0.99 mi NE of Happy
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.741, -101.839
A Texas Tech University West Texas mesonet site near Happy measured a wind gust to 64 mph.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Arizona, June 8 to 14, 20189 deaths · 16 events
- Hail and Damaging Winds in Arkansas, June 8 to 9, 20181 death · 1.75 in hail · 16 events
- Flash Flooding and Flooding in Ohio, June 8, 2018$1.6 million · 60 kt wind · 38 events
- Damaging Winds in Nebraska, June 8 to 9, 2018$345,000 · 64 kt wind · 16 events
- Hail and Damaging Winds in Georgia, June 8 to 9, 2018$137,000 · 1 in hail · 13 events
- Hail and Damaging Winds in Mississippi, June 8 to 10, 2018$142,000 · 55 kt wind · 11 events
- Tornadoes and Hail in North Dakota, June 8, 2018EF1 · 26 events
- Damaging Winds in Louisiana, June 8, 2018$75,000 · 70 kt wind · 2 events
- Marine Thunderstorm Wind in Gulf of Mexico, June 8, 20184 injured · 1 event
- Hail and Damaging Wind in Indiana, June 8, 2018$33,000 · 1.75 in hail · 8 events
- Hail in South Dakota, June 8, 20182.75 in hail · 18 events
- High Surf in Hawaii, June 8 to 10, 201815 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 750261, 750262, 750263.